Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have vertigo and IgG deficient. Taking antibody replacement therapy. Started after a large concussion. Could I ask a doctor?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2006
Answered : 1096 Questions

I have vertigo (mostly when rising and lying down) but can also get it when rolling over in bed and turning my head) - I am IgG deficient, so it would normally be assumed that it was an IV Antibiotics, and I am Currently having antibody replacement therapy (for other reasons) - none has helped and the vertigo is horrible, my blood pressure is not low..

It started after a very large concussion - however a CT of the head at time of accident revealed no bleeds, and I have had a follow up MRI which only showed minor white matter indications.

I have a myriad of illness as you can see from my medical history - I am not sure if I need to see a Neurologist or an ENT
Posted Tue, 12 Nov 2013 in Ear, Nose and Throat Problems
Answered by Dr. Hariom Sharma 8 days later
Brief Answer:
BPPV- Need to consult Neuro-otologist

Detailed Answer:

Based on your description, the symptoms suggest that you are suffering from the Benign Paroxysmal Positional Vertigo (BPPV). The most common cause of BPPV in people under age 50 is head injury. Here the symptoms are repeated episodes of positional vertigo that is, caused by changes in the position of the head.

I would suggest you to visit a neuro-otologist (who is basically an ENT expert) and get the following tests done -
1. Pure tone audiometry and impedance audiometry.
2. Electronystagmography
3. Vestibular test mainly Dix-Hallpike maneuver and the Supine Roll test.

In the meant time, I personally advised to strict control on the head movement. Vestibular exercise may be helpful.

Hope this helps. If you have any doubt, I will be available for your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor